Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 135, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2021, 12:15 PM CDT for 5 counties in Texas. It was in force for 45 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2021, 12:15 PM CDT (17:15 UTC)
- Expired
- May 10, 2021, 1:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Camp County, TX, Franklin County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 146 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 12:22 PM CDT | HAIL 1.5 | 6 Ssw Mount Vernon, TX | REPORTED FROM PURLEY, TX. |
| May 10, 12:39 PM CDT | HAIL 0.5 | 1 N Mount Vernon, TX | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| May 10, 12:40 PM CDT | HAIL 1.25 | 6 E Winnsboro, TX | CORRECTS PREVIOUS TIME HAIL REPORT FROM 6 E WINNSBORO. HALF DOLLAR HAIL REPORTED IN SCROGGINS. |
| May 10, 12:50 PM CDT | HAIL 0.5 | 4 Nw Rocky Mound, TX | CR 2730 1/2 MILE EAST OF BOB SANDLIN STATE PARK. |
| May 10, 12:50 PM CDT | HAIL 1.75 | 1 Se Rocky Mound, TX | |
| May 10, 12:53 PM CDT | HAIL 1.75 | 2 Nnw Rocky Mound, TX | NEAR LAKE BOB SANDLIN ON CR 2320. |
| May 10, 12:56 PM CDT | HAIL 1.25 | Pittsburg, TX | QUARTERS UP TO HALF DOLLAR SIZE HAIL REPORTED IN PITTSBURG, BREAKING CAR WINDOW. |
| May 10, 12:58 PM CDT | HAIL 1.25 | 6 E Winnsboro, TX | HALF DOLLAR HAIL REPORTED IN SCROGGINS. |
| May 10, 12:58 PM CDT | HAIL 1.5 | 5 N Pittsburg, TX | WALKER CREEK APARTMENT AREA. |
| May 10, 1:00 PM CDT | HAIL 1.75 | 4 N Pittsburg, TX | SPOTTER NETWORK REPORTS. |
| May 10, 1:06 PM CDT | HAIL 1.25 | 2 Sse Mount Pleasant, TX | REPORT FROM MPING: HALF DOLLAR (1.25 IN.). |
| May 10, 1:07 PM CDT | HAIL 1 | 1 Nne Mount Vernon, TX | REPORT FROM MPING: QUARTER (1.00 IN.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
783
WUUS54 KSHV 101715
SVRSHV
TXC063-159-449-459-499-101800-
/O.NEW.KSHV.SV.W.0135.210510T1715Z-210510T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1215 PM CDT Mon May 10 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Franklin County in northeastern Texas...
Northeastern Wood County in northeastern Texas...
Northwestern Upshur County in northeastern Texas...
Southern Titus County in northeastern Texas...
Camp County in northeastern Texas...
* Until 100 PM CDT.
* At 1214 PM CDT, a severe thunderstorm was located 7 miles northeast
of Como, or 12 miles east of Sulphur Springs, moving east at 40
mph.
HAZARD...Hail up to Ping Pong ball size.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Mount Pleasant, Pittsburg, Winnsboro, Leesburg, Mount Vernon,
Cookville, Scroggins, Newsome, Purley, Winfield, Miller's Cove,
Rocky Mound, Hopewell, Monticello, Roeder, Harvard and Cypress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3327 9531 3329 9530 3318 9484 3282 9501
3297 9531
TIME...MOT...LOC 1714Z 292DEG 35KT 3315 9539
HAIL...1.50IN
WIND...<50MPH
$$
201 follow-up statement
562
WWUS54 KSHV 101747
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1247 PM CDT Mon May 10 2021
TXC459-499-101756-
/O.CAN.KSHV.SV.W.0135.000000T0000Z-210510T1800Z/
Wood TX-Upshur TX-
1247 PM CDT Mon May 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WOOD AND
NORTHWESTERN UPSHUR COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3318 9515 3320 9514 3319 9489 3318 9484
3291 9497 3303 9518
TIME...MOT...LOC 1746Z 292DEG 35KT 3305 9510
$$
TXC063-159-449-101800-
/O.CON.KSHV.SV.W.0135.000000T0000Z-210510T1800Z/
Franklin TX-Titus TX-Camp TX-
1247 PM CDT Mon May 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR SOUTHEASTERN FRANKLIN...SOUTHERN TITUS AND WESTERN CAMP
COUNTIES...
At 1246 PM CDT, a severe thunderstorm was located near Leesburg,
moving east at 40 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
Locations impacted include...
Mount Pleasant, Pittsburg, Leesburg, Cookville, Winfield, Miller's
Cove, Rocky Mound, Roeder, Harvard and Monticello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3318 9515 3320 9514 3319 9489 3318 9484
3291 9497 3303 9518
TIME...MOT...LOC 1746Z 292DEG 35KT 3305 9510
HAIL...1.50IN
WIND...<50MPH
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:13 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 10, 11:13 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1113 AM CDT Mon May 10 2021 .SHORT TERM... The morning sfc analysis indicates our weak cold front continuing to ooze S across portions of Lower E TX/NCntrl LA, having shifted just S of the I-20 corridor of E TX and N LA. Some areas of -RA/-DZ too light to be detected by radar has developed near and just behind the front (as indicated by the latest sfc obs), with the 12Z KSHV raob depicting the moisture profile confined to the lowest 9kft. However, the upper air analysis depicts the lingering H850 trough in VC of the Red River of Srn OK/N TX extending into the Nrn sections of SW AR, where sct elevated convection has developed in association with a weak/subtle perturbation in the zonal flow that appears to be traversing the Red River Valley. MUCapes currently range from 1000-2000 J/kg across this area in the presence of steep mid level lapse rates ranging from 7-7.5 C/km, with the 12Z NAM suggesting that some of this elevated instability may advect back ENE into NE TX/SW AR/N LA during the afternoon. Thus, an isolated svr threat (due to hailers) will be possible late this morning through the afternoon mainly N of I-20, as depicted by the 12Z NAM and latest CAMs. Have expanded high chance pops farther E into SW AR/more of E TX, with low and mid chance pops elsewhere, with the higher end pops across Deep E TX/WCntrl LA closest to the front. Did not make much adjustments to max temps other than to lower temps slightly across SE OK/portions of SW AR, with readings likely not rising much during the day. Zone update already out...grids will be available shortly. 15 && .PREV DISCUSSION... /issued 628 AM CDT Mon May 10 2021/ AVIATION... Have finally seen the convection across our southern airspace slip south and east of our terminal locations this morning. Frontal boundary remains just south of the I-20 Corridor this morning and will slowly shift southward during the day. In the wake of the boundary, MVFR and IFR ceilings have settled in across all terminal locations attm and we are beginning to see lower VSBYS with some patchy drizzle also developing across our airspace. Look for these conditions to prevail through much of the morning hours. Tried to show some slight improvement both with ceilings and VSBYS by afternoon but reintroduced VCTS across most locations later this evening with prevailing -TSRA at the TXK and ELD terminals later tonight. Look for post frontal winds from the NE with speeds generally near or below 10kts throughout the day into this evening and the overnight hours. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 68 58 66 58 / 30 60 80 80 MLU 66 57 68 59 / 30 60 80 90 DEQ 63 52 60 52 / 50 60 80 60 TXK 63 53 60 56 / 50 60 80 70 ELD 64 53 62 53 / 40 60 80 80 TYR 69 57 66 57 / 40 60 80 80 GGG 69 56 66 57 / 40 60 80 80 LFK 77 63 74 62 / 50 60 80 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, May 10, 3:10 AM CDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 310 AM CDT Mon May 10 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-110815- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 310 AM CDT Mon May 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Locally heavy rainfall will remain possible today, as shower and thunderstorm activity will expand again into the afternoon. Isolated flooding and flash flooding is possible with this locally heavy activity. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Periods of moderate to heavy rainfall will be possible, especially Tuesday and Tuesday night, which may lead to localized flooding. Isolated strong storms also can not be ruled out, with hail and locally gusty winds possible. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon and evening. 44
In the hours before
Local storm report, May 10, 10:14 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1014 AM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM FLASH FLOOD 5 S NACOGDOCHES 31.55N 94.66W
05/09/2021 NACOGDOCHES TX EMERGENCY MNGR
NACOGDOCHES COUNTY EMERGENCY MANAGEMENT
OFFICE REPORT A COUPLE OF ROADS JUST SOUTH
OF THE CITY OF NACOGDOCHES ARE CLOSED DUE TO
FLASH FLOODING, INCLUDING...COUNTY ROAD 525
NEAR THE BRIDGE AND COUNTY ROAD 526.
&&
20Local storm report, May 10, 10:25 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 AM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD 10 SE NACOGDOCHES 31.50N 94.53W
05/09/2021 NACOGDOCHES TX EMERGENCY MNGR
NACOGDOCHES COUNTY EMERGENCY MANAGEMENT
OFFICE REPORT COUNTY ROAD 411 AND FARM TO
MARKET ROAD 226 IN THE WODEN AREA ARE CLOSED
DUE TO FLASH FLOODING.
&&
20Local storm report, May 10, 10:27 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 AM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD 9 SSW CHIRENO 31.39N 94.44W
05/09/2021 NACOGDOCHES TX EMERGENCY MNGR
NACOGDOCHES COUNTY EMERGENCY MANAGEMENT
OFFICE REPORT COUNTY ROADS 460 AND 560 IN
THE ETOILE AREA ARE CLOSED DUE TO FLASH
FLOODING.
&&
20Local storm report, May 10, 10:31 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1031 AM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD 8 E NACOGDOCHES 31.61N 94.51W
05/09/2021 NACOGDOCHES TX EMERGENCY MNGR
NACOGDOCHES COUNTY EMERGENCY MANAGEMENT
OFFICE REPORT COUNTY ROAD 317 IN THE EASTERN
PORTION OF THE COUNTY IS CLOSED DUE TO FLASH
FLOODING.
&&
20Local storm report, May 10, 10:35 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD 12 W CHIRENO 31.47N 94.54W
05/09/2021 NACOGDOCHES TX EMERGENCY MNGR
NACOGDOCHES COUNTY EMERGENCY MANAGEMENT
OFFICE REPORT COUNTY ROAD 555 BETWEEN WODEN
AND ETOILE IS CLOSED DUE TO FLASH FLOODING.
&&
20Local storm report, May 10, 10:50 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1050 AM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM NON-TSTM WND DMG 1 WSW LUFKIN 31.33N 94.74W
05/10/2021 ANGELINA TX BROADCAST MEDIA
*** 1 FATAL ***
THE CITY OF LUFKIN REPORTS A FATALITY OF AN
ELDERLY WOMAN AT A RESIDENCE ON LAFAYETTE
STREET DUE TO A TREE FALLING ON THE HOME.
SATURATED SOILS FROM RECENT HEAVY RAINFALL
WAS A POSSIBLE CAUSE FOR THE TREE TO FALL.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:20 PM CDT | Special Weather Statement | SHV | Angelina | 40 min |
| May 9, 8:23 PM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston, Trinity | 35 days |
| May 9, 8:26 PM CDT | River Flood Warning | SHV | Sabine, San Augustine | 3 days |
| May 9, 11:10 PM CDT | Special Weather Statement | SHV | Nacogdoches | 50 min |
| May 10, 12:04 AM CDT | Special Weather Statement | SHV | Angelina | 41 min |
| May 10, 12:41 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Morris, Red River, Titus | 49 min |
| May 10, 1:00 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Marion, Morris, Titus, Upshur | 45 min |
| May 10, 1:08 PM CDT | Special Weather Statement | SHV | Franklin | 37 min |
| May 10, 1:29 PM CDT | Special Weather Statement | SHV | Titus | 46 min |
| May 10, 1:44 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Marion, Morris, Titus | 46 min |
| May 10, 2:25 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 65 min |
| May 10, 3:06 PM CDT | Special Weather Statement | SHV | Red River | 39 min |
| May 10, 5:20 PM CDT | Special Weather Statement | SHV | Harrison | 40 min |
| May 10, 6:29 PM CDT | Special Weather Statement | SHV | Morris, Titus | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.